Alert archive / California / Special Weather Statements in 2012
Special Weather Statement, NWS Hanford, CA
NWS Hanford, CA issued this special weather statement at Aug 3, 2012, 11:13 PM PDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2012, 11:13 PM PDT (06:13 UTC)
- Expired
- Aug 4, 2012, 12:00 AM PDT
- In force
- 47 min
- Issued by
- NWS Hanford, CA
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 00:00Z, 6.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427 WWUS86 KHNX 040613 SPSHNX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1113 PM PDT FRI AUG 3 2012 CAZ095-098-099-040700- KERN CA- 1113 PM PDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA UNTIL MIDNIGHT PDT AT 1102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT ISOLATED STRONG THUNDERSTORMS IN THE KERN COUNTY DESERT. THE AREA OF THUNDERSTORMS EXTENDED FROM INYOKERN TO JUST NORTH OF CALIFORNIA CITY. ISOLATED THUNDERSTORMS WERE ALSO OBSERVED IN THE KERN COUNTY MOUNTAINS BETWEEN PIUTES AND THE LAKE ISABELLA AREA. THUNDERSTORMS WERE MOVING WEST AT 10 MPH. THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY HEAVY RAIN AND SMALL HAIL. IF THUNDERSTORMS THREATEN...SEEK SAFE SHELTER INDOORS AND AWAY FROM WINDOWS. LAT...LON 3512 11822 3577 11848 3579 11766 3514 11764 TIME...MOT...LOC 0608Z 093DEG 9KT 3520 11781 $$ KD
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 8:35 PM PDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 3, 8:35 PM PDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 835 PM PDT FRI AUG 3 2012 .SYNOPSIS... A STRONG HIGH PRESSURE AREA ALOFT WILL CONTINUE TO BRING WARM WEATHER THROUGH THE WEEKEND. THERE IS THE POSSIBILITY OF ISOLATED THUNDERSTORMS OVER THE MOUNTAINS AND DESERTS TONIGHT AND SATURDAY AND AN ISOLATED SHOWER OR THUNDERSTORM ON SATURDAY OVER THE SAN JOAQUIN VALLEY CANNOT BE RULED OUT. DRIER SUNDAY WITH THUNDERSTORMS CONFINED TO THE SOUTHERN SIERRA NEVADA CREST. && ...TEMPS LOWERED A FEW DEGREES IN THE NORTHERN SJ VLY FOR TONIGHT AND SATURDAY WHILE THUNDERSTORM CHANCES WERE INCREASED SLIGHTLY IN KERN COUNTY... .DISCUSSION...SYNOPTIC PATTERN IS BECOMING INCREASINGLY COMPLEX THIS EVENING AS TROPICAL MOISTURE GETS INVOLVED IN THE MID LEVELS OF THE ATMOSPHERE. ITS PRESENCE TRIGGERED ISOLATED THUNDERSTORMS JUST SOUTH OF KERN COUNTY THIS AFTERNOON AND THERE WAS A SPECKLING OF SHOWERS TODAY ALONG THE SIERRA CREST. THE DOOR WILL BE WIDE OPEN TO THE TROPICS THROUGH AT LEAST THE FIRST HALF OF THIS WEEKEND AS MONSOONAL MOISTURE IS CHANNELED NORTHWESTWARD BETWEEN A HIGH PRESSURE RIDGE OVER THE FOUR CORNERS REGION AND AN UPPER LEVEL TROUGH OFF THE CA COAST. WEAK DISTURBANCES EMBEDDED IN THE FLOW ALOFT MAY TRIGGER CONVECTION ANYTIME AND ANYWHERE WITHIN OUR CWA DURING THE NEXT 36 HOURS...PARTICULARLY OVER THE HIGHER TERRAIN. THIS DOES NOT EXEMPT THE SJ VLY FROM THE THREAT OF ISOLATED THUNDERSTORMS LATER TONIGHT THROUGH SATURDAY EVENING...ANY OF WHICH COULD PRODUCE DRY LIGHTNING. THAT THREAT COULD INCREASE SATURDAY AS THE MODELS BRING A RICHER SUPPLY OF MID LEVEL MOISTURE INTO THE CENTRAL CA INTERIOR. FOR WHAT IT IS WORTH... THE 18Z GFS MODEL FORECASTS 12-HR TSTM POPS AS HIGH AS 31 PERCENT IN FAT SATURDAY.) NATURALLY...THE GREATEST CHANCE OF RAIN-PRODUCING THUNDERSTORMS WOULD BE OVER THE MOUNTAINS AND DESERT. ANOTHER INTERESTING DEVELOPMENT THIS EVENING IS THE INCREASE IN LOW LEVEL ONSHORE FLOW AND THE COOLING MARINE EFFECTS THAT ARE OCCURRING FROM THE SACRAMENTO VALLEY INTO THE NORTHERN SJ VLY. TEMPS ARE CURRENTLY TRENDING A GOOD 7 TO 15 DEGREES LOWER THAN 24 HRS AGO IN THESE AREAS. THE MARINE LAYER ALONG THE CENTRAL CA COAST HAS ALSO DEEPENED SLIGHTLY AND IS NOW AROUND 2K FEET DEEP AT FORT ORD. A PERSISTENT LOW LEVEL ONSHORE FLOW SHOULD MAINTAIN A SHALLOW MARINE LAYER IN AT LEAST THE NORTHERN PORTION OF THE SJ VLY THROUGH SATURDAY...IF NOT LONGER. MAX AND MIN TEMPS WERE LOWERED A BIT IN THESE AREAS FOR TONIGHT AND SATURDAY. ON SUNDAY...THE MODELS FORECAST WINDS ALOFT TO BECOME SOUTHWESTERLY. IF SO...THE MID LEVELS OF THE ATMOSPHERE WILL BEGIN TO DRY OUT AND BECOME MORE STABLE BY SUNDAY AFTERNOON OR EVENING AND PUSH MONSOONAL MOISTURE...AND THE THREAT OF THUNDERSTORMS...TO THE SIERRA CREST. AFTER THE WEEKEND...THE EURO AND GFS SOLNS SLOWLY BUILD THE FOUR CORNERS RIDGE BACK INTO CENTRAL CA. ALTHOUGH THE POSSIBILITY OF ISOLATED THUNDERSTORMS MIGHT STILL LINGER ALONG THE SIERRA CREST MONDAY...DRY WEATHER WILL PREVAIL AND CONTINUE THROUGH AT LEAST DAY 7. TEMPERATURES WILL TREND SLIGHTLY LOWER THIS WEEKEND COMPARED TO RECENT DAYS THEN RISE WELL ABOVE SEASONAL NORMALS AGAIN DURING THE MID TO LATER PART OF NEXT WEEK. IN FACT...MUCH OF THE SJ VLY AND THE KERN COUNTY DESERT COULD SEE MAX TEMPS OF 105 DEGREES OR HOTTER BY NEXT FRIDAY. && .PREV DISCUSSION... /ISSUED 252 PM PDT FRI AUG 3 2012/ DISCUSSION... A COMPLICATED WEATHER PATTERN OVER THE WEST AS AN UPPER LEVEL HIGH IS OVER THE REGION WITH AN EASTERLY WAVE MOVING UNDERNEATH THE RIDGE. AT THE SAME TIME...A TROUGH OF LOW PRESSURE IS DEVELOPING OFF THE COAST WITH SOME MOISTURE MOVING NORTHWARD ALONG 120W. THE EASTERLY WAVE HAS TRIGGERED A FEW THUNDERSTORMS JUST SOUTH OF KERN COUNTY AND THESE MAY SPREAD INTO THE KERN COUNTY DESERT THIS AFTERNOON. CUMULUS ARE ALSO DEVELOPING OVER THE SIERRA AND A FEW THUNDERSTORMS ARE POSSIBLE NEAR THE CREST THIS AFTERNOON AND EVENING AS WELL. THINGS GET EVEN MORE INTERESTING ON SATURDAY AS FORECAST MODELS BRING THE TROUGH FROM THE SOUTHWEST UP THE CALIFORNIA COAST WITH ADDITIONAL MOISTURE WITH IT. BECAUSE OF THIS FEATURE...I CAN NOT RULE OUT AN ISOLATED SHOWER OR THUNDERSTORM IN THE SAN JOAQUIN VALLEY AND THE FOOTHILLS SATURDAY THIS SLIGHT CHANCE POPS WERE ADDED FOR THE DAYTIME HOURS AND CONTINUE INTO THE EVENING. THUNDERSTORMS ARE ALSO EXPECTED IN THE MOUNTAINS AND DESERT AREAS SATURDAY AS MONSOONAL MOISTURE CONTINUES TO MOVE NORTHWARD. BY SUNDAY MORNING THE TROUGH IS PROGGED TO MOVE WELL TO THE NORTH AND ANY CONVECTION WILL BE LIMITED TO THE SIERRA. A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE SIERRA CREST MONDAY...BUT A DRY AND STABLE SOUTHWEST FLOW IS THEN PROJECTED TO DEVELOP BY TUESDAY. FOR TEMPERATURES...EXPECT TEMPERATURES TO EDGE DOWN A FEW DEGREES SATURDAY WITH MORE CLOUDS AND LOWERING HEIGHTS. HOWEVER...THIS JUST BRINGS TEMPERATURES BACK TO NORMAL FOR EARLY AUGUST. TEMPERATURES BEGIN TO SLOWLY CREEP UPWARD AGAIN NEXT TUESDAY THROUGH THURSDAY. && .AVIATION... ISOLATED THUNDERSTORMS POSSIBLE OVER THE SOUTHERN SIERRA NEVADA CREST AND EASTERN KERN COUNTY THROUGH 06Z SATURDAY. A BETTER CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS ALL AREAS AFTER 12Z SATURDAY. LOCAL MVFR/IFR CONDITIONS WILL BE POSSIBLE IN AND AROUND ANY STORMS. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS THE CENTRAL CALIFORNIA INTERIOR THROUGH 00Z SUNDAY. && .AIR QUALITY ISSUES... ON SATURDAY AUGUST 4 2012... UNHEALTHY FOR SENSITIVE GROUPS IN SEQUOIA NATIONAL PARK AND FOREST. FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG && .CERTAINTY... THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS LOW. THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM. THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD. CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL INFORMATION AND/OR TO PROVIDE FEEDBACK. && .HNX WATCHES/WARNINGS/ADVISORIES... NONE. && PUBLIC...DURFEE PREVIOUS DISCUSSION...BEAN AVN/FW...SANGER SYNOPSIS...SANGER WEATHER.GOV/HANFORD
Hazardous weather outlook, Aug 3, 2:54 PM PDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 254 PM PDT FRI AUG 3 2012 CAZ089>099-042200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 254 PM PDT FRI AUG 3 2012 THUNDERSTORMS POSSIBLE THROUGH THE WEEKEND... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF INTERIOR CENTRAL CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT AN INCREASE IN MOISTURE WILL BRING A THREAT OF ISOLATED AFTERNOON AND EVENING THUNDERSTORMS OVER THE SOUTHERN SIERRA...THE KERN COUNTY MOUNTAINS AND DESERT AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEATHER DISTURBANCE WILL MOVE NORTHWARD INTO THE REGION SATURDAY AND SATURDAY EVENING. THIS WILL BRING THE THREAT OF THUNDERSTORMS TO THE ENTIRE FORECAST AREA...INCLUDING THE SAN JOAQUIN VALLEY. LINGERING THUNDERSTORMS ARE POSSIBLE IN THE SIERRA ON SUNDAY. FROM MONDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. ANDERSEN
In the hours before
Special weather statement, Aug 3, 10:46 PM PDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1046 PM PDT FRI AUG 3 2012 CAZ095-098-099-040630- KERN CA- 1046 PM PDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL KERN COUNTY IN CENTRAL CALIFORNIA UNTIL 1130 PM PDT AT 1034 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED AN AREA OF STRONG THUNDERSTORMS IN THE VICINITY OF RIDGECREST. THE AREA OF THUNDERSTORMS WAS MOVING SOUTHWEST AT 10 MPH. THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY HEAVY RAIN AND SMALL HAIL. LOCATIONS IMPACTED INCLUDE... INYOKERN...RANDSBURG IF THUNDERSTORMS THREATEN...SEEK SAFE SHELTER INDOORS AND AWAY FROM WINDOWS. LAT...LON 3535 11794 3557 11811 3573 11765 3547 11764 TIME...MOT...LOC 0542Z 093DEG 9KT 3556 11775 !KD!
Special weather statement, Aug 3, 11:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 1113 PM PDT FRI AUG 3 2012 CAZ095-098-099-040700- KERN CA- 1113 PM PDT FRI AUG 3 2012 THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN KERN COUNTY IN CENTRAL CALIFORNIA UNTIL MIDNIGHT PDT AT 1102 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT ISOLATED STRONG THUNDERSTORMS IN THE KERN COUNTY DESERT. THE AREA OF THUNDERSTORMS EXTENDED FROM INYOKERN TO JUST NORTH OF CALIFORNIA CITY. ISOLATED THUNDERSTORMS WERE ALSO OBSERVED IN THE KERN COUNTY MOUNTAINS BETWEEN PIUTES AND THE LAKE ISABELLA AREA. THUNDERSTORMS WERE MOVING WEST AT 10 MPH. THESE THUNDERSTORMS HAVE HAD A HISTORY OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEFLY HEAVY RAIN AND SMALL HAIL. IF THUNDERSTORMS THREATEN...SEEK SAFE SHELTER INDOORS AND AWAY FROM WINDOWS. LAT...LON 3512 11822 3577 11848 3579 11766 3514 11764 TIME...MOT...LOC 0608Z 093DEG 9KT 3520 11781 KD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:46 PM PDT | Special Weather Statement | HNX | 44 min |
Nearby
Special Weather Statements in California, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.